advertisement
Question
Posted by: Maria | 2010/04/26

Aropax

Hey CS

So I reduced my Aropax from 25mg to 12.5mg with no apparent ill effects. When I tried to wean slowly off the 12.5mg though, things fell apart and I''m back on that dosage now. I also take Trepiline and Epitec. Currently I''m more or less at my regular level of insanity. :-)

My question is, 12.5mg isn''t a therapeutic dosage, is it? Why then is it so difficult to wean off it. If you have withdrawal symptoms then does this mean you are effectively addicted to the medication? I have no problem taking meds longterm, but Aropax even in small dosages gives my very distressing nightmares and I would dearly like to get rid of it.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Interesting question, M. But actually, there's no necessary connection, so far as I know, between therapeutic levels and levels at which or from which one might be able to experience withdrawal effects. Its not a question of the blood level falling below the therapuetically effective level that causes the symptoms, but the manner in which one's brain receptors to various neurotransmitter chemicals are re-adapting to the absence of the drug, and how the neurotransmitters themselves are re-adjusting.
Nightmares do seem to trouble some of us when on some ADs, but I haven't seen a very coherent patterns either to predict which of us would be so affected, or by which ADs.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/04/26

Interesting question, M. But actually, there's no necessary connection, so far as I know, between therapeutic levels and levels at which or from which one might be able to experience withdrawal effects. Its not a question of the blood level falling below the therapuetically effective level that causes the symptoms, but the manner in which one's brain receptors to various neurotransmitter chemicals are re-adapting to the absence of the drug, and how the neurotransmitters themselves are re-adjusting.
Nightmares do seem to trouble some of us when on some ADs, but I haven't seen a very coherent patterns either to predict which of us would be so affected, or by which ADs.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement